Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


STARTED TREATMENT
Jun 18, 2008

I am 35yr old South African. My doctor started me on Combivir and Stocrin and on my second week I developed a severe itchy rush. Which of the above 2 drugs could be causing the rush and can't it be replaced instead of changing the regimen? Today he has changed me to Kaletra, AZT and Videx, haven't started on them as yet. Is this the next best combination as I fear experiencing liver problems - LFT is still OK for now. Please advise, I am really worried about the new drugs.

Response from Dr. Young

Thanks for your post from RSA.

It's very likely that your rash is due to the efavirenz (Stocrin, Sustiva). The medications in Combivir (AZT, 3TC) are only very rarely associated with rash.

Hence, it's not really necessary to change out the entire drug regimen, rather one could continue the Combivir and switch from Stocrin to nevirapine (Viramune) or Kaletra.

A regimen of Combivir+ Kaletra is generally a more conventional regimen than the one that your doctor has prescribed.

I hope this helps.

BY



Previous
Atripla working great
Next
Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement